MAUDE Adverse Event Report: CORDIS US CORP OUTBACK; CATHETER FOR CROSSING TOTAL OCCLUSIONS

CORDIS US CORP OUTBACK; CATHETER FOR CROSSING TOTAL OCCLUSIONS
Catalog Number OTB59120A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the distal end of the outback elite broke and separated into two pieces while in the introducer during passage of the iliac cross.It was impossible to use the medical device.There was no reported injury to the patient.The device was prepared as specified in the user manual.No apparent damages to the device were noticed before use.All specified ports were flushed/emptied.The ports were flushed/emptied, followed by a 30-second pause, then flushed/emptied again.Heparinized saline solution was used for the preparation and flushing of all ports.The actuation of the cannula or the distal tip was verified outside the patient.The catheter was kept in a straight orientation, without "slack" during preparation.During preparation, the cannula/needle actuated smoothly.The catheter was not coiled at any point before insertion.The tip of the cannula was fully retracted before insertion.The deployment slider on the handle was locked in the proximal position.There was no difficulty retracting the cannula into the catheter.A non-cordis.014 guidewire was used.There was difficulty advancing the outback over the guide wire.The correct orientation was not applicable under fluoro before actuating the cannula.There was difficulty advancing the outback over the iliac bifurcation.The device will not be returned for evaluation.
 
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the distal end of the outback elite broke and separated into two pieces while in the introducer during passage of the iliac cross.It was impossible to use the medical device.There was no reported injury to the patient.The device was prepared as specified in the user manual.No apparent damages to the device were noticed before use.All specified ports were flushed/emptied.The ports were flushed/emptied, followed by a 30-second pause, then flushed/emptied again.Heparinized saline solution was used for the preparation and flushing of all ports.The actuation of the cannula or the distal tip was verified outside the patient.The catheter was kept in a straight orientation, without "slack" during preparation.During preparation, the cannula/needle actuated smoothly.The catheter was not coiled at any point before insertion.The tip of the cannula was fully retracted before insertion.The deployment slider on the handle was locked in the proximal position.There was no difficulty retracting the cannula into the catheter.A non-cordis.014 guidewire was used.There was difficulty advancing the outback over the guide wire.The correct orientation was not applicable under fluoro before actuating the cannula.There was difficulty advancing the outback over the iliac bifurcation.The device will not be returned for evaluation as multiple attempts were made without success.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b5, e1, g3, g6, h1, h2, h3, h6, and h11.As reported, the distal end of the outback elite broke and separated into two pieces while in the introducer during passage of the iliac cross.It was impossible to use the medical device.There was no reported injury to the patient.The device was prepared as specified in the user manual.No apparent damages to the device were noticed before use.All specified ports were flushed/emptied.The ports were flushed/emptied, followed by a 30-second pause, then flushed/emptied again.Heparinized saline solution was used for the preparation and flushing of all ports.The actuation of the cannula or the distal tip was verified outside the patient.The catheter was kept in a straight orientation, without "slack" during preparation.During preparation, the cannula/needle actuated smoothly.The catheter was not coiled at any point before insertion.The tip of the cannula was fully retracted before insertion.The deployment slider on the handle was locked in the proximal position.There was no difficulty retracting the cannula into the catheter.A non-cordis.014 guidewire was used.There was difficulty advancing the outback over the guide wire.The correct orientation was not applicable under fluoro before actuating the cannula.There was difficulty advancing the outback over the iliac bifurcation.The product was not returned for analysis.A review of the manufacturing documentation associated with lot 18394431 presented no issues during the manufacturing process that can be related to the reported event.Based on the limited information provided, it is not possible to draw a conclusion about a clinical relationship between the device and the event.Without the return of the device for analysis, the reported customer complaint "catheter tip/distal tip (outback only) fractured/separated" could not be evaluated.With the limited information provided, without the return of the device, and with no procedural films, the cause of the reported event could not be determined.It is possible that factors related to the procedure, handling, and/or patient anatomy contributed to the reported event.It is possible that the difficult over the wire and over the bifurcation may have caused additional tensile stress to the material, and may have led to the separation however, without films or the device return the exact cause cannot be determined.According to the instruction for use, track the outback® elite re-entry catheter over the guide wire to the desired vascular site.Torque the outback® elite re-entry catheter as needed during delivery via the handle rotating knob.Retract the guide wire tip into the catheter approximately 5 cm, using fluoroscopic guidance to confirm guide wire position.Failure to retract the guide wire tip into the catheter approximately 5 cm before deployment of cannula could result in fracture or separation of wire tip from body of the wire.Based on the device history record review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
 
Additional Manufacturer Narrative
As reported, the distal end of the outback elite broke and separated into two pieces while in the introducer during passage of the iliac cross.It was impossible to use the medical device.There was no reported injury to the patient.The device was prepared as specified in the user manual.No apparent damages to the device were noticed before use.All specified ports were flushed/emptied.The ports were flushed/emptied, followed by a 30-second pause, then flushed/emptied again.Heparinized saline solution was used for the preparation and flushing of all ports.The actuation of the cannula or the distal tip was verified outside the patient.The catheter was kept in a straight orientation, without "slack" during preparation.During preparation, the cannula/needle actuated smoothly.The catheter was not coiled at any point before insertion.The tip of the cannula was fully retracted before insertion.The deployment slider on the handle was locked in the proximal position.There was no difficulty retracting the cannula into the catheter.A non-cordis.014 guidewire was used.There was difficulty advancing the outback over the guide wire.The correct orientation was not applicable under fluoro before actuating the cannula.There was difficulty advancing the outback over the iliac bifurcation.The non-sterile outback elite 120cm re-entry device was received coiled inside a clear plastic bag and unpacked for evaluation.Visual inspection confirmed the cannula was fully retracted with the handle slider set in the retraction position.The nosecone subassembly was observed to be separated, and the separated piece was returned inside a plastic container.Functional testing was performed by moving the slide button back and forth; however, the cannula did not deploy as expected, remained retracted, and the slide button could not be set in the deployed position.This condition is known to occur when the cannula is over-retracted or retracted with greater force than required.A torquing action was applied and the distal tip rotated as expected.The separated area was examined under magnification using a vision system.Twelve overlapped welding spots in a zig-zag pattern over the keyed housing and eight welding spots along the intersection of the outer collar and keyed housing were present.No cracks, holes, or voids were identified, and only the spot welds were observed.Catheter usable length and cannula needle deployment length were measured and found to be within specification; the catheter usable length measured 121 cm (nominal 120.5 ± 1 cm).Welding spot analysis did not provide evidence that the observed separation was related to the manufacturing or design process.A product history record (phr) review of lot 18394431 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿catheter tip/distal tip (outback only) ¿ fractured/separated¿ was seen during the evaluation.The exact cause of the reported event cannot be determined.There was difficulty advancing the outback over the guide wire and advancing it over the iliac bifurcation.Additionally, functional testing was performed by moving the slide button back and forth; however, the cannula did not deploy as expected, remained retracted, and the slide button could not be set in the deployed position.This condition is known to occur when the cannula is over-retracted or retracted with greater force than required.Therefore, procedural and handling factors cannot be excluded.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent of making the user aware of the risks.According to the instructions for use (ifu), ¿if strong resistance is felt during catheter manipulation/delivery, determine the cause of the resistance before proceeding further.Consider using a 3¿4 mm balloon at low atm to dilate points of resistance, as needed, along delivery track.If the cause cannot be determined, withdraw the outback® elite re-entry catheter.Based on the available information and product analysis, there is no evidence to suggest the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.R: 3252/.
 
Event or Problem Description
As reported, the distal end of the outback elite broke and separated into two pieces while in the introducer during passage of the iliac cross.It was impossible to use the medical device.There was no reported injury to the patient.The device was prepared as specified in the user manual.No apparent damages to the device were noticed before use.All specified ports were flushed/emptied.The ports were flushed/emptied, followed by a 30-second pause, then flushed/emptied again.Heparinized saline solution was used for the preparation and flushing of all ports.The actuation of the cannula or the distal tip was verified outside the patient.The catheter was kept in a straight orientation, without "slack" during preparation.During preparation, the cannula/needle actuated smoothly.The catheter was not coiled at any point before insertion.The tip of the cannula was fully retracted before insertion.The deployment slider on the handle was locked in the proximal position.There was no difficulty retracting the cannula into the catheter.A non-cordis.014 guidewire was used.There was difficulty advancing the outback over the guide wire.The correct orientation was not applicable under fluoro before actuating the cannula.There was difficulty advancing the outback over the iliac bifurcation.The device will be returned for evaluation.

Brand Name
OUTBACK
Common Device Name
CATHETER FOR CROSSING TOTAL OCCLUSIONS
Manufacturer (Section D)
CORDIS US CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key22036779
Report Number9616099-2025-00838
Device Sequence Number12884882
Product Code PDU
UDI-Device Identifier20705032067574
UDI-Public(01)20705032067574(17)261130(10)18394431
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150836
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberOTB59120A
Device Lot Number18394431
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2025
Supplement Date Received by Manufacturer05/22/2025
11/12/2025
02/10/2026
Initial Report FDA Received Date05/16/2025
Supplement Report FDA Received Date06/09/2025
12/05/2025
02/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown